Alert archive / Colorado / Freeze Warnings in 2013

Freeze Warning 7, NWS Pueblo, CO

September 27, 20135 counties in Colorado

NWS Pueblo, CO issued this freeze warning at Sep 27, 2013, 2:55 PM MDT for 5 counties in Colorado. It took effect at Sep 28, 2013, 1:00 AM MDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Sep 27, 2013, 2:55 PM MDT (20:55 UTC)
In effect from
Sep 28, 2013, 1:00 AM MDT
Expired
Sep 28, 2013, 9:00 AM MDT
In force
8 hr
Issued by
NWS Pueblo, CO

Counties Alamosa County, CO, Conejos County, CO, Costilla County, CO, Rio Grande County, CO, Saguache County, CO

The radar

The Pueblo radar (KPUX), 190 km from the middle of the area, began a volume at 20:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Grand Junction, CO (KGJT), launched 12:00Z, 8.9 hours before the alert went out and 279 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Grand Junction, CO at 12:00Z on 2013-09-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Grand Junction, CO at 12:00Z on 2013-09-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -190 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
-21 J/kg
Mixed-layer LCL
1003 m above ground
0-6 km bulk shear
89 kt
0-1 km storm-relative helicity
-190 m²/s²
0-3 km storm-relative helicity
-93 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

353 
WWUS75 KPUB 272055
NPWPUB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
255 PM MDT FRI SEP 27 2013

COZ069>071-280300-
/O.UPG.KPUB.FZ.A.0002.130928T0900Z-130928T1500Z/
/O.NEW.KPUB.FZ.W.0007.130928T0700Z-130928T1500Z/
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
INCLUDING...CENTER...DEL NORTE...ALAMOSA...MONTE VISTA...
MANASSA...LA JARA...ANTONITO...SANFORD...SAN LUIS...
FORT GARLAND...BLANCA
255 PM MDT FRI SEP 27 2013

...FREEZE WARNING IN EFFECT FROM 1 AM TO 9 AM MDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 1 AM TO 9 AM MDT SATURDAY. 

* LOCATION...THE SAN LUIS VALLEY

* TEMPERATURES...WILL DROP BELOW FREEZING LATE TONIGHT THROUGH
  EARLY SATURDAY...WITH THE FIRST KILLING FREEZE OF THE SEASON EXPECTED.

* IMPACT...DAMAGE TO UNPROTECTED CROPS OR PLANTS AND IRRIGATION
  SYSTEMS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A PROLONGED PERIOD OF SUBFREEZING TEMPERATURES IS EXPECTED.

TAKE PRECAUTIONS TO PROTECT CROPS OR VEGETATION.  DRAIN EXPOSED
WATER PIPES AND IRRIGATION SYSTEMS.

&&

$$
4 follow-up statements
208 
WWUS75 KPUB 280204
NPWPUB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
804 PM MDT FRI SEP 27 2013

COZ069>071-280815-
/O.CON.KPUB.FZ.W.0007.130928T0700Z-130928T1500Z/
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
INCLUDING...CENTER...DEL NORTE...ALAMOSA...MONTE VISTA...
MANASSA...LA JARA...ANTONITO...SANFORD...SAN LUIS...
FORT GARLAND...BLANCA
804 PM MDT FRI SEP 27 2013

...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 9 AM MDT
SATURDAY...

A FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 9 AM MDT
SATURDAY. 

* LOCATION...THE SAN LUIS VALLEY

* TEMPERATURES...WILL DROP BELOW FREEZING LATE TONIGHT THROUGH 
  EARLY SATURDAY...WITH THE FIRST KILLING FREEZE OF THE SEASON 
  EXPECTED. 

* IMPACT...DAMAGE TO UNPROTECTED CROPS OR PLANTS AND IRRIGATION 
  SYSTEMS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A PROLONGED PERIOD OF SUBFREEZING TEMPERATURES IS EXPECTED.

TAKE PRECAUTIONS TO PROTECT CROPS OR VEGETATION.  DRAIN EXPOSED
WATER PIPES AND IRRIGATION SYSTEMS.

&&

$$
796 
WWUS75 KPUB 280753
NPWPUB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
153 AM MDT SAT SEP 28 2013

COZ069>071-281400-
/O.CON.KPUB.FZ.W.0007.000000T0000Z-130928T1500Z/
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
INCLUDING...CENTER...DEL NORTE...ALAMOSA...MONTE VISTA...
MANASSA...LA JARA...ANTONITO...SANFORD...SAN LUIS...
FORT GARLAND...BLANCA
153 AM MDT SAT SEP 28 2013

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM MDT THIS MORNING...

A FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM MDT THIS MORNING. 

* LOCATION...THE SAN LUIS VALLEY

* TEMPERATURES...WILL DROP BELOW FREEZING LATE TONIGHT THROUGH 
  EARLY SATURDAY...WITH THE FIRST KILLING FREEZE OF THE SEASON 
  EXPECTED. 

* IMPACT...DAMAGE TO UNPROTECTED CROPS OR PLANTS AND IRRIGATION 
  SYSTEMS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A PROLONGED PERIOD OF SUBFREEZING TEMPERATURES IS EXPECTED.

TAKE PRECAUTIONS TO PROTECT CROPS OR VEGETATION.  DRAIN EXPOSED
WATER PIPES AND IRRIGATION SYSTEMS.

&&

$$
126 
WWUS75 KPUB 281022
NPWPUB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
422 AM MDT SAT SEP 28 2013

COZ069>071-281500-
/O.CON.KPUB.FZ.W.0007.000000T0000Z-130928T1500Z/
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
INCLUDING...CENTER...DEL NORTE...ALAMOSA...MONTE VISTA...
MANASSA...LA JARA...ANTONITO...SANFORD...SAN LUIS...
FORT GARLAND...BLANCA
422 AM MDT SAT SEP 28 2013

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM MDT THIS MORNING...

A FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM MDT THIS MORNING. 

* LOCATION...THE SAN LUIS VALLEY

* TEMPERATURES...WILL REMAIN BELOW FREEZING THROUGH EARLY THIS
  MORNING RESULTING IN THE FIRST HARD FREEZE OF THE SEASON.

* IMPACT...DAMAGE TO UNPROTECTED CROPS OR PLANTS AND IRRIGATION 
  SYSTEMS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A PROLONGED PERIOD OF SUBFREEZING TEMPERATURES IS EXPECTED.

TAKE PRECAUTIONS TO PROTECT CROPS OR VEGETATION.  DRAIN EXPOSED
WATER PIPES AND IRRIGATION SYSTEMS.

&&

$$
548 
WWUS75 KPUB 281500
NPWPUB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
900 AM MDT SAT SEP 28 2013

COZ069>071-281600-
/O.EXP.KPUB.FZ.W.0007.000000T0000Z-130928T1500Z/
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
INCLUDING...CENTER...DEL NORTE...ALAMOSA...MONTE VISTA...
MANASSA...LA JARA...ANTONITO...SANFORD...SAN LUIS...
FORT GARLAND...BLANCA
900 AM MDT SAT SEP 28 2013

...FREEZE WARNING WILL EXPIRE AT 9 AM MDT THIS MORNING...

THE FREEZE WARNING WILL EXPIRE AT 9 AM MDT THIS MORNING. 

TEMPERATURES HAVE WARMED ABOVE FREEZING OVER THE SAN LUIS
VALLEY AND WILL CONTINUE TO RISE FOR THE REMAINDER OF THE MORNING. 

$$

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this freeze warning went out at Sep 27, 11:27 AM MDT, 3 hours 28 minutes earlier.

Area forecast discussion, Sep 27, 11:27 AM MDT, 3 hours 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
1127 AM MDT FRI SEP 27 2013

.UPDATE...
ISSUED AT 912 AM MDT FRI SEP 27 2013

UPDATED TO ADJUST CLOUD COVER AND PCPN CHANCE FOR THIS MORNING
ALONG AND NEAR THE I-25 CORRIDOR.

&&

.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 342 AM MDT FRI SEP 27 2013

UPPER TROF ACROSS THE GREAT BASIN WILL BE KICKING OUT ACROSS THE
FORECAST AREA THROUGH TONIGHT.  ALREADY SEEING SOME SNOW REPORTED AT WOLF
CREEK PASS EARLY THIS MORNING...AND RAIN GAGES UP ON THE WEST FORK
ARE REPORTING SOME LIGHT AMOUNTS...ESPECIALLY ON THE PAPOOSE.
RAINFALL RATES HAVE BEEN LIGHT SO FAR AND DON'T ANTICIPATE THEY WILL
BECOME HIGH ENOUGH TO CAUSE ANY RUN OFF PROBLEMS ON THE WEST FORK
BURN SCAR.  APPEARS THAT SNOW LEVELS ARE PROBABLY AROUND 11KFT OR SO
EARLY THIS MORNING.  WINDS AT MTN TOP LEVEL ARE QUITE STRONG...WITH
PIKES PEAK AND MONARCH PASS SHOWING SUSTAINED WINDS IN THE 35-45 KT
RANGE.  WITH QUITE A BIT OF FORWARD SHEAR WITH THE UPPER JET
OVERHEAD...SUSPECT THESE STRONGER WINDS WILL STAY ACROSS THE HIGHER
ELEVATIONS THROUGH THE EARLY MORNING.

MAIN UPPER FORCING WITH THE TROF WILL AFFECT WESTERN PORTIONS OF THE
FORECAST AREA THIS MORNING...THEN SPREAD ACROSS THE EASTERN PLAINS
DURING THE AFTERNOON.  EXPECT SHOWERS WILL SPREAD EASTWARD ACROSS
THE VALLEYS INTO THE SANGRE DE CRISTO MOUNTAINS THIS
MORNING...THOUGH WITH QUITE A BIT OF DRYING DOWNSLOPE FLOW...DON'T
EXPECT PRECIPITATION WILL MAKE IT FAR OFF THE MOUNTAINS.
MEANWHILE...INCREASING SOUTHERLY FLOW ACROSS THE PLAINS WILL CONTINUE
ADVECTING HIGHER DEW POINTS (40S AND 50S) NORTHWARD...MAINLY TO THE
EAST OF KLHX.  SEVERAL OF THE SHORT RANGE HIGHER RESOLUTION MODELS
(HRRR...RAP13...NAM12...LOCAL 4KM WRF) DEVELOP ELEVATED SHOWERS AND
AND THUNDERSTORMS ACROSS THE SOUTHEAST PLAINS AFTER 15Z...THOUGH
CAPES ARE NOT ALL THAT IMPRESSIVE.  AS THE UPPER TROF APPROACHES IN
THE AFTERNOON...COOLING ALOFT WILL STEEPEN LAPSE RATES
SOME...HOWEVER SFC DEW POINTS SEEM TO STRUGGLE TO REACH LOWER TO MID
50S...DEPENDING ON THE MODEL. THIS SHOULD LIMIT CAPE VALUES TO 800
J/KG OR LOWER.  WITH DEEP LAYER SHEARS RUNNING AROUND 60 KTS...THERE
WILL CERTAINLY ENOUGH SHEAR FOR SUPERCELL THUNDERSTORMS...AND WILL
HAVE TO WATCH THE FAR EASTERN CO/KS BORDER AREA IN CASE SFC WINDS
END UP PULLING AROUND MORE TO THE SOUTHEAST AND BRING HIGHER DEW
POINTS WESTWARD.  FOR NOW...THINK MOST LIKELY AREA FOR SEVERE
THUNDERSTORMS WILL BE JUST OVER THE BORDER IN KANSAS.
HOWEVER...WITH STRONG WINDS NOT FAR OFF THE SURFACE...IT WOULDN'T
TAKE MUCH TO BRING A SEVERE WIND GUST DOWN TO THE SURFACE WITH ANY
CONVECTION THAT DOES DEVELOP.  PLAN TO MENTION THIS SEVERE THREAT
FOR MAINLY WIND IN THE HWO...BUT WILL NOT PUT SEVERE IN THE GRIDS
JUST YET.

MEANWHILE...SHOWERS WILL CONTINUE ACROSS THE WESTERN AREAS...THOUGH
WITH MOISTURE SHALLOWING OUT QUICKLY IN THE AFTERNOON...EASTERN SAN
JUANS SHOULD SEE DECREASING POTENTIAL IN THE AFTERNOON.  THEN AS
NORTHWEST FLOW DEVELOPS BEHIND THE TROF...BEST OROGRAPHIC LIFT SHIFT
INTO THE NORTHWEST...SO SHOWERS SHOULD LAST A LITTLE LONGER UP
NORTH.  HOWEVER...THESE TOO WILL BE DECREASING QUICKLY AS THE
MOISTURE SHALLOWS OUT DURING THE EVENING.  COULD SEE A FEW INCHES OF
SNOWFALL ACCUMULATIONS...MAINLY ABOVE 11 KFT TODAY.  AFTER
06Z...FORECAST AREA SHOULD BE DRY...WITH CLEARING SKIES ALLOWING FOR
EFFICIENT RADIATIONAL COOLING.  FREEZE WATCH FOR KALS LOOKS ON
TARGET...AS LOWS WILL PROBABLY DROP INTO THE LOWER TO MID 20S FAIRLY
EASILY...BRINGING THE FIRST KILLING FREEZE OF THE SEASON.  DEPENDING
ON HOW QUICKLY WINDS DIE OFF ACROSS THE PLAINS...COULD SEE SOME
PATCHY FROST ON THE PALMER DIVIDE...THOUGH FOR NOW THINK THIS COULD
BE FAIRLY SPOTTY AND BRIEF.  AM ONLY GETTING A FEW PIXELS OF PATCHY
FROST ACROSS THIS AREA...SO HAVE INTRODUCED THIS INTO THE WEATHER
GRIDS FOR NOW...BUT WILL REFRAIN FROM A FROST ADVISORY AT THIS POINT
AS IT LOOKS TO SPOTTY.  WILL LET LATER SHIFTS RE-ASSESS AS
NECESSARY. -KT

.LONG TERM...(SATURDAY THROUGH THURSDAY)
ISSUED AT 342 AM MDT FRI SEP 27 2013

SATURDAY THROUGH WEDNESDAY...QUIET WEATHER EXPECTED THROUGH THIS
PERIOD. ZONAL WESTERLY FLOW ALOFT AND FLAT RIDGING ACROSS THE
REGION WILL KEEP DRY CONDITIONS ACROSS COLORADO. AFTERNOON HIGH
TEMPERATURES WILL BE COOLEST ON SATURDAY WITH LOWER 70S ACROSS THE
REGION. TEMPERATURES WILL WARM BY SUNDAY AND PERSIST THROUGH
WEDNESDAY WITH UPPER 70S TO MID 80S ACROSS THE LOWER ELEVATIONS.

BY WEDNESDAY...AN UPPER LEVEL STORM SYSTEM WILL STRENGTHEN OVER
THE WESTERN CONUS AND TRACK EASTWARD INTO THE ROCKIES ON THURSDAY.
MODELS IN DECENT AGREEMENT WITH THIS STORM...WITH SHOWERS AND
THUNDERSTORMS MOVING INTO THE CONTINENTAL DIVIDE THURSDAY MORNING
AND SPREAD EAST ACROSS THE PLAINS THROUGH THURSDAY EVENING. SNOW
WILL BE POSSIBLE OVER THE HIGHER ELEVATIONS WITH A FEW INCHES
POSSIBLE. IN ADDITION...STRONG WINDS WILL BE POSSIBLE THURSDAY
AFTERNOON ACROSS THE PLAINS AS THE STORM INTENSIFIES.  MOZLEY

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SATURDAY AFTERNOON)
ISSUED AT 1119 AM MDT FRI SEP 27 2013

STRONG WINDS WILL CONTINUE THIS AFTERNOON AND INTO THE
EVENING...SHIFTING FROM A SOUTHERLY DIRECTION TO A MORE SW OR W
DIRECTION. ALL TAF SITES COULD SEE SHOWERS IN THE VCNTY THIS
AFTERNOON AND THERE COULD EVEN BE SOME BRIEF MVFR CONDITIONS AT
KALS OR KCOS. A COLD FRONT WILL BRING NORTH WINDS TO KCOS AND KPUB
THIS EVENING.

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
FREEZE WATCH FROM LATE TONIGHT THROUGH SATURDAY MORNING FOR
COZ069>071.

&&

UPDATE...28
SHORT TERM...KT
LONG TERM...MOZLEY
AVIATION...28
Hazardous weather outlook, Sep 27, 11:20 AM MDT, 3 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
1120 AM MDT FRI SEP 27 2013

COZ058>089-093>099-281730-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
1120 AM MDT FRI SEP 27 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED TO NUMEROUS RAIN AND SNOW SHOWERS WILL CONTINUE ALONG THE
CONTINENTAL DIVIDE TODAY...WITH ISOLATED TO SCATTERED RAIN AND SNOW
SHOWERS SPREADING INTO THE SOUTHEAST MOUNTAINS IN THE AFTERNOON.
TWO TO 4 INCHES OF WET SNOW WILL BE POSSIBLE ABOVE 11000 FEET
THROUGH THIS EVENING WITH LOCALLY HIGHER AMOUNTS POSSIBLE ACROSS
THE SAWATCH AND MOSQUITO RANGES. ISOLATED EMBEDDED THUNDERSTORMS
WILL ALSO BE POSSIBLE THIS AFTERNOON WITH THE MAIN THREAT FROM
THUNDERSTORMS BEING CLOUD TO GROUND LIGHTNING.

ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE
ACROSS THE SOUTHEAST PLAINS THROUGH THE EVENING...MAINLY TO THE
EAST OF A LINE FROM TRINIDAD TO LA JUNTA. THE MAIN THREAT FROM
THUNDERSTORMS WILL BE LOCALLY GUSTY WINDS TO AROUND 50 MPH...SMALL
HAIL...AND LIGHTNING. HOWEVER...ONE OR TWO STORMS NEAR THE KANSAS
BORDER COULD BECOME SEVERE...PRODUCING WIND GUSTS OF AROUND 60 MPH
OR GREATER AND HAIL TO AROUND 1 INCH IN DIAMETER.

IT WILL BE WINDY ACROSS ALL OF SOUTH CENTRAL AND SOUTHEAST COLORADO
TODAY.  SOUTH TO SOUTHWEST WINDS WILL GUST TO AROUND 60 MPH ACROSS
THE MOUNTAINS WITH GUSTS TO AROUND 45 MPH ACROSS THE LOWER
ELEVATIONS.  THESE STRONG WINDS MAY CAUSE AREAS OF BLOWING DUST
ACROSS THE FAR SOUTHEAST PLAINS WHICH COULD REDUCE VISIBILITIES
TO LESS THAN A MILE AT TIMES.

A HARD FREEZE WILL BE POSSIBLE TONIGHT ACROSS THE SAN LUIS VALLEY AS
CLEAR SKIES AND COOLER AIR MOVES IN BEHIND THE DEPARTING STORM
SYSTEM.  SOME PATCHY FROST WILL ALSO BE POSSIBLE ACROSS NORTHERN EL
PASO COUNTY TONIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

A STORM SYSTEM WILL MOVE OUT OF THE GREAT BASIN AND ACROSS
COLORADO ON THURSDAY. THIS WILL BRING SHOWER AND THUNDERSTORM
ACTIVITY TO THE CONTINENTAL DIVIDE THURSDAY MORNING...SPREADING
EAST INTO THE PLAINS BY THURSDAY EVENING. TEMPERATURES OVER
MOUNTAINS WILL BE COLD ENOUGH TO SUPPORT HIGH ELEVATION SNOW WITH
LIGHT ACCUMULATIONS POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE
POSSIBLE ACROSS THE MOUNTAINS AND THE FAR SOUTHEAST PLAINS TODAY AND
TONIGHT.

Nearby

Freeze Warnings in Colorado, 2013Every freeze warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.